MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE PRO; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION CRE PRO; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00558630
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).Investigation result: a visual examination of the returned complaint device found that the balloon.The catheter was noted to be kinked.Microscopic analysis was performed, and it was noticed that the balloon had a pinhole, which confirms the reported event of the balloon leaked.During the microscope inspection the balloon was dissected to inspect the ro markers (distal- medium-proximal) and no defects were noted.Functional evaluation was performed, and the balloon was inflated without problem; however, the balloon would not hold pressure due to a pinhole located in the proximal section on the body of the balloon.This problem is likely due to factors encountered during the procedure, such as the interaction between the balloon and the scope or any other surface during the procedure that could have created friction, resulting in the found failure of balloon pinhole.Additionally, the catheter kink may be related to some factors such as; handling of the device, the technique used by the physician, the interaction with the scope and normal procedural difficulties encountered during the procedure could have affected the device.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre pro wireguided dilatation balloon was used in the duodenal papilla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed in the esophagus on (b)(6) 2021.During the procedure, it was noted that the balloon was leaking water and it could not be inflated.The procedure was completed with another cre pro wireguided dilatation balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.This event has been deemed a reportable event based on the investigation finding of balloon pinhole.

Brand Name
CRE PRO
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12350478
Report Number3005099803-2021-04311
Device Sequence Number17466032
Product Code FGE
UDI-Device Identifier08714729797517
UDI-Public08714729797517
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2021
Device Model NumberM00558630
Device Catalogue Number5863
Device Lot Number0023189667
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/30/2021
Initial Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight60